Wildfire, Southeastern Burlington
- When
- June 27, 5:45 AM EST to June 28, 9:00 PM EST
- Where
- Southeastern Burlington forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 39.878, -74.668 (the zone’s center; the record gives no point)
S. Route 206 in Shamong Township.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A lightning strike started a wildfire in Wharton State Forest off of U.S. Route 206 in Shamong Township. Approximately 171 acres were consumed before it was contained. The fire was initially spotted just before 7 a.m. EDT east of U.S. Route 206 near Atsion Lake behind the Atsion Ranger station. The swampy terrain made it cumbersome to battle the blaze. The fire was about forty percent contained on the morning of the 28th. Heavier rain later that day helped to contain the fire. About 50 firefighters battled the blaze. No property was in danger, but a state campground about seven miles from the blaze was closed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 27, 4:37 AM EST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 537 AM EDT MON JUN 27 2011 .SYNOPSIS... A WARM FRONT NEAR THE VIRGINIA NORTH CAROLINA BORDER WILL EDGE NORTH LATER TODAY...REACHING SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA TUESDAY MORNING. A COLD FRONT CROSSING THE APPALACHIANS TUESDAY AFTERNOON WILL MOVE THROUGH THE MID ATLANTIC STATES TUESDAY NIGHT AS LOW PRESSURE FORMS ON THE FRONT IN NEW JERSEY. GREAT LAKES HIGH PRESSURE ON WEDNESDAY MOVES TO THE MID ATLANTIC STATES LATE THIS WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE REMNANTS OF A FAIRLY STRONG SHORT WAVE MOVING SLOWLY E THRU THE MID ATLANTIC STATES SEEMS TO BE ACTIVATING A WARM FRONT ASTRIDE THE VA-NC BORDER. THOSE SHOWERS APPEAR DESTINED FOR DEL THIS MORNING. AFTER THAT...NOT SURE HOW THIS EVOLVES...BUT THERE MAY BE ENOUGH INSTABILITY TO DEVELOP NEW SHOWERS AND MAYBE EVEN A TSTM ON THE DELMARVA LATE TODAY. A GLANCING RISK SEEMINGLY PRIMARILY AFFECTING DEL...MAYBE E MD SHORE AND FAR SE NJ. HOW CLOSE THESE DEVELOP TO PHL TODAY IS UNKNOWN. AM THINKING MOST OF THIS SHOWER ACTIVITY SHOULD REMAIN JUST TO THE SE OF PHL. THE BEST WX FOR OUR AREA WILL BE NEAR AND N OF RTE 80 WHERE SUNNY SKIES SHOULD PREVAIL WITH LOWER HUMIDITY. TEMPS AND WINDS WERE PRIMARILY BLENDED 00Z/27 NCEP GUIDANCE. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... TONIGHT...CONFIDENCE ON ANY SHOWERS REMAINING AFTER SUNSET IS LOW...BUT ENOUGH GUIDANCE POPS FROM MULTIPLE NCEP RESOURCES SUGGESTED TO KEEP SOME SORT OF POP GOING FOR AT LEAST EARLY TONIGHT ALONG THE COAST. BASICALLY WEAK WAA DURING THE NIGHT. OTRW A PC NIGHT. MIGHT HAVE SOME HAZE OR FOG DEVELOPING LATE AS THE WARM FRONT APPROACHES WITH LIGHT WIND. TUESDAY...CONVECTIVELY THE MOST ACTIVE DAY THIS WEEK SHOULD OCCUR THIS DAY. MOST OF THE SHOWER AND TSTM ACTIVITY IN PWAT OF AROUND 2 INCHES SHOULD OCCUR BETWEEN 1 PM AND 1 AM WED. MODEL GUIDANCE SEEMS TO FAVOR LOW PRESSURE FORMING ON A FRONTAL INTERSECTION ACROSS NJ TUE EVE. THAT COULD ENHANCE SVR RISK WITH INCREASED BL SHEAR BUT DEEP SHEAR SEEMS TO BE LACKING FOR WIDESPREAD SVR. GREATEST INSTABILITY AND ML CAPE FAVORS A HIGHER MARGINAL RISK OF SVR IN THE DELMARVA BUT CANT IGNORE THE WARM FRONT CONTRIBUTION WHEREEVER THAT MIGHT LIE...PROBABLY SOMEWHERE FROM VCNTY KPHL TO KACY. LAST WEEK THE HEAVIEST RFALL WAS NE PA AND NNJ. TOMORROW...THE HEAVIEST RFALL MIGHT BE IN DELMARVA OR S NJ/SE PA. DID NOT ADD GUSTY WIND DUE TO SOME UNCERTAINTIES ON PLACEMENT OF MOST UNSTABLE POTENTIAL LATE TUESDAY. RAIN WAS AUTOMATICALLY CODED HEAVY IN PORTIONS OF THE LEGACY PRODUCTS BASED ON THE 6 HRLY HPC QPF. WEDNESDAY...APPEARS TO BE A NICE DRY DAY WITH LOWER HUMIDITY ON A WNW WIND. SHOULD WARM INTO THE UPPER 80S IN S NJ IN THE LEFTOVER WARM AIRMASS. BLENDED NCEP WIND AND TEMP GUIDANCE FROM 00Z/27. && .LONG TERM /THURSDAY THROUGH SUNDAY/... THIS SECTION WAS WRITTEN SUNDAY AFTERNOON AROUND 3 PM AND STILL APPEARS AS THE LIKELY SCENARIO AT 330 AM THIS MONDAY MORNING. SIGNS OF A VERY WARM PERIOD DEVELOPING WITHIN THIS LONG RANGE PERIOD BEGINNING FRIDAY AND CONTINUING INTO THE WEEKEND. THIS LONG TERM PERIOD STARTS OUT WITH SURFACE HIGH PRESSURE BUILDING INTO THE AREA...TEMPERATURES WILL BE SEASONABLE...DEW POINTS WILL BE A LITTLE LOWER THAN NORMAL AND PRECIPITATION CHANCES WILL BE VERY LOW THROUGH FRIDAY. AS RETURN SOUTHWESTERLY FLOW SETS UP FOR FRIDAY NIGHT INTO SATURDAY...MOISTURE LEVELS RISE TOWARD MORE NORMAL LEVELS AND SLIGHT CHANCE POPS FOR CONVECTION ARE INTRODUCED FOR SATURDAY...RISING TO CHANCE POPS FOR SATURDAY NIGHT. WARM AND HUMID CONDITIONS CONTINUE INTO SUNDAY WITH A CONTINUED POSSIBILITY FOR THUNDERSTORM ACTIVITY...AS FRONTAL BOUNDARY EXPECTED TO BE CLOSE TO FORECAST AREA. HPC GUIDANCE LOOKS GOOD IN THIS TIME FRAME AND WAS USED PREDOMINATELY. && .AVIATION /09Z MONDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. A VORT MAX MOVING ACROSS THE SRN AREAS EARLY THIS MORNING IS CAUSING MID AND HIGH LEVEL CLOUDINESS AND EVEN SOME LIGHT RAIN ACROSS THE SRN TERMINALS. MUCH OF THIS WILL MOVE TO THE EAST THIS MORNING AND A WEAK AREA OF HIGH PRESSURE WILL BUILD IN BEHIND IT. VFR CONDITIONS ARE EXPECTED TODAY...ALTHOUGH THERE MAY BE SOME MVFR ACROSS KABE AND KRDG BEFORE SUNRISE TODAY. WINDS WILL BE LIGHT AND VARIABLE AND THEN BECOME S/SE BY AFTERNOON. SKIES WILL BE MAINLY CLR MON EVENING...BUT CLOUDS MAY BEGIN TO INCREASE LATE. AREAS OF HZ/BR POSSIBLE LATER MON NGT. OUTLOOK... A LOW MOVING TO THE NORTH WILL BRING FRONTS ACROSS THE AREA TUE AND TUE NIGHT. AREAS OF LOWER CIGS/VSBYS IN SHOWERS/TSTMS ARE POSSIBLE. MOSTLY VFR BEHIND THE SYSTEM WED-FRI. && .MARINE... WINDS ON THE WATERS HAVE BEEN LIGHT OVERNIGHT AND THIS WILL BE THE CASE MUCH OF TODAY AS WEAK HIGH PRESSURE WILL BE CROSSING THE WATERS. WINDS DIRECTIONS WILL GO FROM NW/N EARLY TODAY TO SE/S BY TONIGHT. WIND SPEEDS WILL SLOWLY INCREASE TONIGHT INTO TUE AS A LOW AND ITS ASSOCIATED FRONTS APPROACH. THERE MAY BE A FEW SCAT SHOWERS/TSTMS ON THE SRN WATERS TONIGHT AND THERE WILL BE A BETTER CHC FOR ALL WATERS LATER TUE-TUE NIGHT AS A COLD FRONT CROSSES THE AREA. NO SCA CONDITIONS EXPECTED THE NEXT FEW DAYS...BUT SOME GUSTS NEAR 20 KNOTS MAY BE ON THE WATERS TUE AFTERNOON AND TUE NIGHT. && .CLIMATE... KPHL IS PROJECTING A JUNE AVG AROUND 75.5 /ROUGHLY 3.4 ABV THE AVG FOR THE ENTIRE PERIOD OF RECORD/ OR TOP 10 WARMEST...BUT WELL BELOW LAST YEARS XMACIS RESOURCED 78.2 AVG FOR JUNE. KACY IS PROJECTING A JUNE AVG TEMP OF ABOUT 74.5 /ROUGHLY ARD 3.9 ABV NORMAL FOR THE ENTIRE PERIOD OF RECORD/ OR TOP 5 WARMEST JUNE BUT BELOW LAST YEARS 75.8 DEG XMACIS RESOURCED AVG FOR JUNE. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...DRAG NEAR TERM...DRAG 535 SHORT TERM...DRAG 535 LONG TERM...SZATKOWSKI AVIATION...AMC/SZATKOWSKI MARINE...AMC/SZATKOWSKI CLIMATE...535
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 354 AM EDT MON JUN 27 2011 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-280800- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 354 AM EDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN APPROACHING FRONTAL BOUNDARY WILL PRESENT THE DUAL THREAT OF HEAVY RAIN AND STRONG TO POSSIBLY LOCALLY SEVERE THUNDERSTORMS AS IT APPROACHES AND MOVES THROUGH ON TUESDAY. WHILE THE HEAVY RAIN POTENTIAL EXISTS THROUGHOUT THE FORECAST AREA, THE GREATER THREAT FOR STRONGER THUNDERSTORMS SHOULD BE IN THE SOUTHERN HALF OF THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-280800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 354 AM EDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN APPROACHING FRONTAL BOUNDARY SHOULD TRIGGER STRONG TO POSSIBLY LOCALLY SEVERE THUNDERSTORMS AS IT APPROACHES AND MOVES THROUGH ON TUESDAY. THE GREATER THREAT FOR STRONGER THUNDERSTORMS SHOULD BE IN THE SOUTHERN PORTIONS OF THE MARINE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2011Every state in 2011This day in weather historyWarnings in New Jersey, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327157.